Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 33, NWS Paducah, KY

March 13, 2006Wayne County, Missouri

NWS Paducah, KY issued this tornado warning at Mar 13, 2006, 2:00 AM CST for Wayne County, Missouri. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2006, 2:00 AM CST (08:00 UTC)
Expired
Mar 13, 2006, 3:00 AM CST
In force
60 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Wayne County, MO

The radar

The Paducah radar (KPAH), 164 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 2:20 AM CSTHAIL 1.25Piedmont, MOQUARTER TO HALF DOLLAR SIZE HAIL REPORTED IN COMMUNITY.
Mar 13, 2:20 AM CSTHAIL 34 E Piedmont, MOONE MILE NORTH OF HIGHWAY 4 NEAR HIGHWAY DD.
Mar 13, 2:22 AM CSTHAIL 1.5Piedmont, MOHIAL THE SIZE OF HALF DOLLARS REPORTED IN COMMUNITY. SMALLER HAIL ALSO WITH THIS STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 1:06 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 130801
TORPAH
MOC223-130900-
/O.NEW.KPAH.TO.W.0033.060313T0800Z-060313T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 300 AM CST.

* AT 158 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 12 MILES 
  SOUTHWEST OF PIEDMONT...MOVING EAST TO NORTHEAST AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR PIEDMONT AND MILL SPRING BY 210 AM CST.
  NEAR PATTERSON BY 220 AM CST.
  NEAR GREENVILLE BY 225 AM CST.
  
THIS STORM WILL LIKELY PRODUCE VERY LARGE AND DAMAGING HAIL AS WELL.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3720 9073 3715 9074 3713 9078 3707 9077
      3702 9071 3711 9023 3731 9022 3731 9054
      3727 9055 3727 9073

$$
2 follow-up statements
000 
WWUS53 KPAH 130823
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
223 AM CST MON MAR 13 2006

MOC223-130900-
/O.CON.KPAH.TO.W.0033.000000T0000Z-060313T0900Z/
WAYNE MO-
223 AM CST MON MAR 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR WAYNE
COUNTY...

AT 221 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PIEDMONT...MOVING
NORTHEAST AT 50 MPH.

THE TORNADO WILL BE...
  6 MILES NORTHWEST OF GREENVILLE BY 230 AM CST.
  NEAR LODI BY 235 AM CST.
  NEAR COLDWATER BY 240 AM CST.
  NEAR CASCADE BY 250 AM CST.

THIS STORM WILL LIKELY PRODUCE LARGE AND DAMAGING HAIL AS WELL. AT
218 AM...PEA TO MARBLE SIZE HAIL WAS REPORTED NEAR PIEDMONT.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3720 9073 3715 9074 3713 9078 3707 9077
      3702 9071 3711 9023 3731 9022 3731 9054
      3727 9055 3727 9073

$$
000 
WWUS53 KPAH 130834
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
233 AM CST MON MAR 13 2006

MOC223-130900-
/O.CON.KPAH.TO.W.0033.000000T0000Z-060313T0900Z/
WAYNE MO-
233 AM CST MON MAR 13 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CST FOR WAYNE
COUNTY...

AT 232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PATTERSON...OR
ABOUT 11 MILES EAST OF PIEDMONT...MOVING EAST AT 50 MPH.

THE TORNADO WILL BE...
  7 MILES NORTH OF LOWNDES BY 240 AM CST.
  NEAR CASCADE BY 245 AM CST.

THIS STORM PRODUCED 3 INCH DIAMETER HAIL...4 MILES EAST OF PIEDMONT
AT 220 AM.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3720 9073 3715 9074 3713 9078 3707 9077
      3702 9071 3711 9023 3731 9022 3731 9054
      3727 9055 3727 9073

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 12, 2:24 PM CST, 11 hours 36 minutes earlier.

Area forecast discussion, Mar 12, 2:24 PM CST, 11 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CST SUN MAR 12 2006

.DISCUSSION...
VERY BUSY DAY...SO WILL TRY TO BE BRIEF.  MAIN CONCERNS CONTINUE TO
BE SEVERE WEATHER AND HEAVY RAINFALL TONIGHT AND MONDAY MORNING.

THE AIRMASS ACROSS THE QUAD STATE IS CURRENTLY IN RECOVERY MODE. THE
OUTFLOW/WARM FRONT EXTENDS FROM NEAR SPARTA ILLINOIS TO NEAR
MADISONVILLE KENTUCKY...AND IS SLOWLY RETREATING TO THE NORTH.  AS
FORCING INCREASES THROUGH THE LATE AFTERNOON AND EVENING...THIS
BOUNDARY WILL LIKELY PUSH NORTH OF THE AREA.  UNTIL IT DOES SO IT
WILL HAVE TO BE WATCHED FOR THUNDERSTORM DEVELOPMENT.  WE HAVE BEEN
WATCHING A COUPLE OF MINI-SUPERCELL STORMS OVER WEST KENTUCKY WHICH
ARE CURRENTLY NEAR THE BOUNDARY.  ANY STORM THAT DEVELOPS NEAR THIS
BAROCLINIC BOUNDARY WILL HAVE SOME POTENTIAL TO PRODUCE A
TORNADO...ALTHOUGH ANY ROTATION NOTED TO THIS POINT HAS BEEN
RELATIVELY WEAK.

THE 18Z NAM HAS COME MORE INTO LINE WITH THE TIMING OF THE 12Z
GFS...WHICH WAS PREFERRED.  WE CURRENTLY EXPECT ANY SCATTERED
ACTIVITY THIS AFTERNOON TO MOVE NORTHEAST OUT OF THE AREA OR
DISSIPATE SHORTLY AFTER SUNSET.  CANNOT RULE OUT ANOTHER RENEGADE
TORNADIC SUPERCELL MOVING INTO SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS LATER THIS EVENING...BUT IT APPEARS THAT THE MAIN
CONVECTIVE THREAT WILL BE IN THE FORM OF BOW ECHOES OR LARGER LINE
SEGMENTS MOVING INTO THE REGION AROUND MIDNIGHT...AND THEN QUICKLY
SWEEPING EASTWARD THROUGH THE REGION THROUGH 12Z.  STRENGTHENING
WIND FIELDS WILL RESULT IN MORE OF A DAMAGING STRAIGHTLINE WIND
THREAT...BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT WITH THE
BOWS OR ANY BREAKS IN THE CONVECTIVE LINE.

WE COULD ONCE AGAIN SEE 1 TO 2 INCHES OF RAINFALL WITH THIS
EVENT...WHICH WILL RESULT IN SIGNIFICANT FLOODING IN MANY AREAS.
THEREFORE WILL KEEP THE FLASH FLOOD WATCH GOING THROUGH 12Z.  COULD
EXTEND IT INTO MONDAY...BUT FEEL THAT WE WILL ALREADY BE IN FLASH
FLOOD WARNING MODE BY THEN.

THE CONVECTION WILL LINGER ACROSS WEST KENTUCKY WELL INTO THE
MORNING HOURS...BUT SHOULD MOSTLY BE OVER BY 18Z.  THE COLD FRONT
WILL THEN MOVE THROUGH...BRINGING AN END TO THIS SPRING EPISODE.
GENERALLY FOLLOWED THE GFS/MAV GUIDANCE THROUGHOUT THE FORECAST.

THE SURFACE HIGH WILL BUILD OVER THE REGION BY THE END OF THE DAY
TUESDAY...AND THEN SHIFT EAST BY WEDNESDAY NIGHT.  THE GFS CONTINUES
TO ADVERTISE A LIGHT RAIN EVENT WEDNESDAY NIGHT AND POSSIBLY
THURSDAY...SO KEPT THE EXISTING SLIGHT POP FOR THURSDAY...AND ADDED
30 POP FOR WEDNESDAY NIGHT.  A SIGNIFICANT SURFACE HIGH WILL DIVE
TOWARD THE AREA FROM CANADA THURSDAY NIGHT AND FRIDAY.  THIS WILL
CERTAINLY KNOCK US BACK TO NORMAL TEMPERATURES...IF NOT A BIT
BELOW...THROUGH NEXT WEEKEND.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-CALLOWAY-
     CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-GRAVES-
     HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
     GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
     SCOTT-STODDARD-WAYNE MO.

IL...FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-FRANKLIN-
     GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-
     PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-
     WILLIAMSON.

IN...FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-SPENCER-
     VANDERBURGH-WARRICK.

&&

DRS
Hazardous weather outlook, Mar 12, 3:49 PM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
349 PM CST SUN MAR 12 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
349 PM CST SUN MAR 12 2006

...WIDESPREAD SEVERE WEATHER POSSIBLE LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR TONIGHT...A MODERATE RISK OF SEVERE WEATHER EXISTS OVER ALL
BUT THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY...WHERE A
SLIGHT RISK EXISTS. THE MAIN EVENT WILL BEGIN AROUND MIDNIGHT IN
WESTERN PORTIONS OF SOUTHEAST MISSOURI...AND THEN SWEEP QUICKLY
EAST AND NORTHEAST INTO SOUTHWEST INDIANA AND WEST KENTUCKY BY
SUNRISE MONDAY MORNING.

SEVERE THUNDERSTORMS WELL TO OUR WEST EARLY THIS EVENING ARE
EXPECTED TO FORM INTO ONE OR MORE CLUSTERS BY THE TIME THEY MOVE
INTO THE REGION. THIS WILL RESULT IN A POTENTIAL FOR WIDESPREAD
WIND DAMAGE...WITH A LESSER THREAT OF HAIL AND TORNADOES. ANY
STORMS THAT REMAIN MORE ISOLATED WILL HAVE A MUCH GREATER HAIL AND
TORNADO POTENTIAL.

HEAVY RAINFALL IS ONCE AGAIN EXPECTED...WITH WIDESPREAD 1 TO 2
INCH AMOUNTS AND ISOLATED AMOUNTS POSSIBLY OVER 3 INCHES. THIS WILL
SERVE TO AGGRAVATE EXISTING FLOODING AND CREATE NEW FLOOD
PROBLEMS...ESPECIALLY OVER SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SEVERE WEATHER THREAT WILL QUICKLY COME TO AN END MONDAY
MORNING...AS THE STRONGEST CONVECTION MOVES EAST OF THE REGION.
SHOWERS AND A STRAY THUNDERSTORM MAY LINGER THROUGH
MIDDAY...ESPECIALLY IN EASTERN SECTIONS...WHICH MAY PROLONG FLOOD
PROBLEMS THROUGH THE DAY.

NO HAZARDOUS WEATHER IS EXPECTED BEYOND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS THROUGHOUT THE FOUR STATE REGION SHOULD BE PREPARED FOR
ACTIVATION TONIGHT. SPOTTERS SHOULD ALSO REPORT ANY FLOODING
PROBLEMS THEY ENCOUNTER.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:16 AM CSTTornado WarningPAHCarter53 min
Mar 13, 2:48 AM CSTTornado WarningPAHBollinger42 min
Mar 13, 3:17 AM CSTSevere Thunderstorm WarningPAHCape Girardeau, Perry18 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.